Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 71, NWS Tulsa, OK

May 15, 2018Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2018, 4:40 PM CDT for Pushmataha County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2018, 4:40 PM CDT (21:40 UTC)
Expired
May 15, 2018, 5:14 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 139 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-367 J/kg
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

503 
WUUS54 KTSA 152140
SVRTSA
OKC127-152230-
/O.NEW.KTSA.SV.W.0071.180515T2140Z-180515T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
440 PM CDT TUE MAY 15 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  South central Pushmataha County in southeastern Oklahoma...

* Until 530 PM CDT

* At 440 PM CDT, a severe thunderstorm was located 3 miles south of
  Cloudy, moving east at 10 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Cloudy...                         Corinne...
  Sobol...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3432 9531 3436 9513 3424 9513 3424 9515
      3416 9515 3416 9534
TIME...MOT...LOC 2140Z 262DEG 9KT 3425 9527 

HAIL...1.25IN
WIND...60MPH
 
$$

Lacy
2 follow-up statements
625 
WWUS54 KTSA 152204
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
504 PM CDT TUE MAY 15 2018

OKC127-152230-
/O.CON.KTSA.SV.W.0071.000000T0000Z-180515T2230Z/
Pushmataha OK-
504 PM CDT TUE MAY 15 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTH CENTRAL PUSHMATAHA COUNTY...

At 504 PM CDT, a severe thunderstorm was located 4 miles southeast of
Cloudy, moving east at 5 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Cloudy...                         Corinne...
Sobol...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3432 9531 3436 9513 3424 9513 3424 9515
      3416 9515 3416 9534
TIME...MOT...LOC 2204Z 272DEG 5KT 3425 9523 

HAIL...0.75IN
WIND...60MPH
 
$$

Lacy
076 
WWUS54 KTSA 152214
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
514 PM CDT TUE MAY 15 2018

OKC127-152224-
/O.CAN.KTSA.SV.W.0071.000000T0000Z-180515T2230Z/
Pushmataha OK-
514 PM CDT TUE MAY 15 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PUSHMATAHA
COUNTY IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3432 9531 3436 9513 3424 9513 3424 9515
      3416 9515 3416 9534
TIME...MOT...LOC 2213Z 262DEG 9KT 3425 9520 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:10 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, May 15, 3:10 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
310 PM CDT Tue May 15 2018

.DISCUSSION...
Cluster of strong to severe storms continues to push across
south central Oklahoma while new storms have developed across
southeast Oklahoma near McAlester this afternoon. These storms
will present a severe threat for large hail or damaging winds for
the next few hours as they move across the area. Areas across
northeast Oklahoma and northwest Arkansas should stay dry for the
evening hours.

A shortwave trough noted in afternoon water vapor imagery is
approaching the Four Corners region and helping storms develop
over the higher terrain. Global models have picked up on this
feature and bring the remnants of this afternoon's convection as
an MCS through eastern Oklahoma and western Arkansas overnight
tonight into Wednesday morning. Temperatures on Wednesday, like
today, will be lower than the past few both due to convective
related cloud cover and the cold front which will be sagging
south of the area by Wednesday night.

Heights begin to rise for Thursday which will bring lower storm
chances and warmer temps. There is some indication that more
showers and storms could form Friday afternoon on the periphery of
the upper ridge but will leave out of the forecast for now given
rising mid level temps. Highs on Friday and Saturday will be back
in the 90s again.

Stronger front will arrive Saturday night into Sunday bringing
another chance for showers and storms and cooler temperatures for
Sunday/Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  83  64  88 /  20  30  20  10
FSM   66  86  65  89 /  20  30  20  10
MLC   65  84  64  87 /  20  30  20  10
BVO   63  83  62  87 /  20  30  20  10
FYV   62  81  61  84 /  20  30  20  10
BYV   62  81  61  83 /  20  30  20  10
MKO   65  82  63  86 /  20  30  20  10
MIO   64  82  62  85 /  20  30  20  10
F10   65  82  64  86 /  20  30  20  10
HHW   67  85  65  88 /  20  30  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...30
LONG TERM....06

CORFIDI
Hazardous weather outlook, May 15, 12:42 PM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1242 PM CDT Tue May 15 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1242 PM CDT Tue May 15 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Mid to late afternoon.

DISCUSSION...
Thunderstorms across parts of central Oklahoma may move into or
develop across parts of eastern Oklahoma and northwest Arkansas
later this afternoon. A few of these storms could become briefly
severe, with large hail and damaging winds being the main threat.

Additional showers and storms will be possible late tonight as well.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY AND FRIDAY...No Hazards.
SATURDAY THROUGH MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A weak upper level trough and residual boundaries left from
previous convection will maintain thunderstorm chances on
Wednesday. Ridging aloft will bring a return to hot and dry
weather Thursday and Friday. A frontal boundary will bring another
round of thunderstorm potential mainly toward the latter part of
the upcoming weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 15, 2:13 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
213 PM CDT TUE MAY 15 2018

OKZ073-151945-
Pittsburg OK-
213 PM CDT TUE MAY 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PITTSBURG COUNTY
UNTIL 245 PM CDT...

At 213 PM CDT, a strong thunderstorm was located near Stuart, moving
southeast at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Mcalester...                      Savanna...
Ashland...                        Haywood...
Mcalester Regional Airport...     Arpelar...

LAT...LON 3501 9609 3506 9604 3491 9575 3468 9604
      3475 9609
TIME...MOT...LOC 1913Z 306DEG 15KT 3491 9606

Lacy
Local storm report, May 15, 2:48 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT TUE MAY 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HAIL             6 W MCALESTER           34.93N 95.88W
05/15/2018  E1.00 INCH       PITTSBURG          OK   PUBLIC

            NICKEL TO QUARTER SIZE HAIL AND ESTIMATED 50 MPH WINDS.
            REPORT RELAYED THROUGH THE MEDIA

&&

DMJ
Special weather statement, May 15, 3:26 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
326 PM CDT TUE MAY 15 2018

OKZ073-152115-
Pittsburg OK-
326 PM CDT TUE MAY 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PITTSBURG COUNTY UNTIL
415 PM CDT...

At 325 PM CDT, strong thunderstorms were located along a line
extending from near Krebs to near Kiowa. Movement was southeast at 20
mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

This statement will replace the current warning in effect for
Pittsburg county, set to expire at 330 PM.

Locations in or near the path include...
Mcalester...                      Hartshorne...
Krebs...                          Kiowa...
Savanna...                        Alderson...
Ashland...                        Haywood...
Mcalester Regional Airport...     Blanco...
Haileyville...                    Pittsburg...
Dow...                            Bache...

LAT...LON 3468 9589 3468 9609 3481 9609 3504 9569
      3493 9551 3467 9551 3459 9559 3459 9588
TIME...MOT...LOC 2025Z 312DEG 17KT 3491 9572 3470 9592

Lacy
Special weather statement, May 15, 3:38 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
338 PM CDT TUE MAY 15 2018

OKZ049-073-152115-
Pittsburg OK-Pushmataha OK-
338 PM CDT TUE MAY 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUSHMATAHA AND SOUTH
CENTRAL PITTSBURG COUNTIES UNTIL 415 PM CDT...

At 338 PM CDT, a strong thunderstorm was located 6 miles northeast of
Daisy, moving southeast at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Stanley...                        Dunbar...
Eubanks...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3451 9573 3451 9567 3459 9567 3460 9580
      3472 9566 3457 9538 3437 9561
TIME...MOT...LOC 2038Z 313DEG 12KT 3461 9567

Lacy
Special weather statement, May 15, 4:19 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
419 PM CDT TUE MAY 15 2018

OKZ049-152200-
Pushmataha OK-
419 PM CDT TUE MAY 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUSHMATAHA COUNTY UNTIL
500 PM CDT...

At 419 PM CDT, strong thunderstorms were located along a line
extending from near Stanley to 8 miles northwest of Snow to 2 miles
west of Dunbar to 3 miles south of Daisy to 10 miles east of
Stringtown. Movement was east at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Clayton...                        Clayton Lake State Park...
Snow...                           Tuskahoma...
Stanley...                        Moyers...
Nashoba...                        Kosoma...
Kellond...                        Dunbar...
Eubanks...                        Darwin...
Finley...

LAT...LON 3450 9578 3451 9567 3457 9567 3460 9557
      3460 9552 3461 9551 3463 9544 3461 9513
      3446 9517 3439 9522 3430 9540 3422 9578
TIME...MOT...LOC 2119Z 277DEG 16KT 3457 9547 3450 9548 3447 9561 3448
9573 3447 9586

Lacy
Special weather statement, May 15, 4:35 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
435 PM CDT TUE MAY 15 2018

OKZ049-053-152200-
Choctaw OK-Pushmataha OK-
435 PM CDT TUE MAY 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES UNTIL 500 PM CDT...

At 435 PM CDT, a strong thunderstorm was located 3 miles south of
Cloudy, moving east at 10 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Rattan...                         Cloudy...
Oleta...                          Corinne...
Sobol...

LAT...LON 3417 9552 3431 9549 3436 9513 3424 9513
      3424 9515 3416 9515 3416 9516 3410 9516
TIME...MOT...LOC 2135Z 262DEG 9KT 3425 9530

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:34 PM CDTSevere Thunderstorm WarningTSAOsage41 min
May 14, 8:10 PM CDTSevere Thunderstorm WarningTSAOsage50 min
May 14, 8:49 PM CDTAreal Flood AdvisoryTSAOsage3 hr
May 14, 8:57 PM CDTSevere Thunderstorm WarningTSAOsage24 min
May 14, 9:54 PM CDTSevere Thunderstorm WarningTSAOsage66 min
May 14, 10:27 PM CDTFlash Flood WarningTSAOsage4 hr
May 14, 10:32 PM CDTSevere Thunderstorm WarningTSAOsage, Washington58 min
May 14, 11:04 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers, Washington56 min
May 14, 11:54 PM CDTSpecial Weather StatementTSACraig, Nowata, Rogers51 min
May 15, 12:15 AM CDTSpecial Weather StatementTSAOsage60 min
May 15, 12:18 AM CDTSpecial Weather StatementTSADelaware, Mayes, Ottawa, Rogers27 min
May 15, 12:38 AM CDTSevere Thunderstorm WarningTSAOsage37 min
May 15, 12:45 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Osage, Rogers, Tulsa, Wagoner and 1 more45 min
May 15, 1:10 AM CDTSpecial Weather StatementTSAWashington35 min
May 15, 1:25 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Mayes, Muskogee, Rogers, Tulsa and 1 more50 min
May 15, 2:01 AM CDTAreal Flood AdvisoryTSAMayes, Rogers, Tulsa, Wagoner3 hr
May 15, 2:09 AM CDTSpecial Weather StatementTSACherokee, Wagoner36 min
May 15, 2:23 AM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner42 min
May 15, 2:58 AM CDTSpecial Weather StatementTSAMuskogee47 min
May 15, 3:23 AM CDTSpecial Weather StatementTSAHaskell, McIntosh, Sequoyah67 min
May 15, 3:51 AM CDTSpecial Weather StatementTSALeFlore, Sequoyah54 min
May 15, 3:52 AM CDTSpecial Weather StatementTSAChoctaw, Latimer, Pushmataha68 min
May 15, 2:13 PM CDTSpecial Weather StatementTSAPittsburg32 min
May 15, 2:22 PM CDTSevere Thunderstorm WarningTSAPittsburg38 min
May 15, 2:52 PM CDTSevere Thunderstorm WarningTSAPittsburg38 min
May 15, 3:26 PM CDTSpecial Weather StatementTSAPittsburg49 min
May 15, 3:38 PM CDTSpecial Weather StatementTSAPushmataha37 min
May 15, 3:47 PM CDTSevere Thunderstorm WarningTSAPittsburg, Pushmataha43 min
May 15, 4:19 PM CDTSpecial Weather StatementTSAPushmataha41 min
May 15, 4:35 PM CDTSpecial Weather StatementTSAPushmataha25 min
May 15, 4:51 PM CDTSpecial Weather StatementTSAChoctaw39 min
May 15, 5:17 PM CDTSpecial Weather StatementTSAOttawa43 min
May 15, 5:23 PM CDTAreal Flood AdvisoryTSAPushmataha3 hr
May 15, 5:31 PM CDTSpecial Weather StatementTSAChoctaw29 min
May 15, 5:36 PM CDTSpecial Weather StatementTSACraig24 min
May 15, 5:40 PM CDTSevere Thunderstorm WarningTSACraig34 min
May 15, 6:16 PM CDTSpecial Weather StatementTSACraig29 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.